Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 20, 2014, 5:06 PM CST for Bolivar County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 5:06 PM CST (23:06 UTC)
- Expired
- Feb 20, 2014, 5:45 PM CST
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 161 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 5:15 PM CST | TSTM WND DMG | Gunnison, MS | A COUPLE OF TREES AND SEVERAL LARGE LIMBS WERE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 12:47 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS54 KJAN 202306
SVRJAN
MSC011-202345-
/O.NEW.KJAN.SV.W.0011.140220T2306Z-140220T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 545 PM CST
* AT 506 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROSEDALE...
AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GUNNISON AROUND 515 PM CST.
WINSTONVILLE AND MOUND BAYOU AROUND 520 PM CST.
SHELBY AND DUNCAN AROUND 525 PM CST.
ALLIGATOR AROUND 530 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3412 9065 3382 9066 3370 9105 3371 9109
3378 9114 3378 9105 3377 9103 3378 9099
3384 9108 3387 9108 3392 9102 3394 9103
3413 9069
TIME...MOT...LOC 2306Z 238DEG 54KT 3383 9103
$$
MRM2 follow-up statements
728
WWUS54 KJAN 202322
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CST THU FEB 20 2014
MSC011-202345-
/O.CON.KJAN.SV.W.0011.000000T0000Z-140220T2345Z/
BOLIVAR MS-
522 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BOLIVAR COUNTY UNTIL 545 PM CST...
AT 520 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF GUNNISON...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WINSTONVILLE AND MOUND BAYOU AROUND 525 PM CST.
SHELBY AND DUNCAN AROUND 530 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3412 9065 3382 9066 3370 9105 3371 9109
3378 9114 3378 9105 3377 9103 3378 9099
3384 9108 3387 9108 3392 9102 3394 9103
3413 9069
TIME...MOT...LOC 2322Z 238DEG 54KT 3389 9085
$$
MRM243
WWUS54 KJAN 202333
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
533 PM CST THU FEB 20 2014
MSC011-202345-
/O.CON.KJAN.SV.W.0011.000000T0000Z-140220T2345Z/
BOLIVAR MS-
533 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BOLIVAR COUNTY UNTIL 545 PM CST...
AT 532 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHELBY...AND
MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN BOLIVAR COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING AND STAY AWAY FROM WINDOWS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
THURSDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
NORTHWESTERN MISSISSIPPI.
LAT...LON 3412 9065 3383 9066 3379 9074 3378 9084
3380 9085 3381 9084 3385 9085 3401 9089
3411 9072 3413 9066
TIME...MOT...LOC 2334Z 237DEG 63KT 3398 9070
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:39 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 20, 3:39 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014
.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.
DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.
DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.
ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/
MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/
&&
.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 41 63 35 68 / 100 0 0 3
MERIDIAN 41 64 31 67 / 100 0 0 3
VICKSBURG 40 64 34 70 / 99 0 0 3
HATTIESBURG 46 67 35 70 / 100 0 0 1
NATCHEZ 42 61 37 69 / 99 0 0 3
GREENVILLE 37 63 38 67 / 92 0 0 2
GREENWOOD 35 64 35 69 / 99 0 0 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
072>074.
LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Feb 20, 3:58 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 358 PM CST THU FEB 20 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 358 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES RISK...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT A SQUALL LINE OF STRONG AND SEVERE THUNDERSTORMS WILL PASS THROUGH THE REGION TONIGHT WITH DAMAGING 60 MPH WINDS AND QUARTER SIZE HAIL BEING THE MAIN THREATS. A LIMITED RISK OF TORNADOES WILL ALSO EXIST WITH THIS LINE AND ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE LINE. WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH AFTER THE FRONTAL PASSAGE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 26 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 20, 3:33 PM CST, 1 hour 33 minutes before
MSZ018-202205-
BOLIVAR MS-
333 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CST THU FEB 20 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF DEESON AT 333 PM
CST...MOVING NORTHEAST AT 50 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3410 9065 3392 9083 3402 9098 3403 9097
3403 9090 3409 9088 3409 9092 3410 9095
3412 9096 3413 9066
TIME...MOT...LOC 2133Z 220DEG 44KT 3407 9089
MRMSpecial weather statement, Feb 20, 3:47 PM CST, 1 hour 19 minutes before
MSZ018-019-202220-
SUNFLOWER MS-BOLIVAR MS-
347 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CST THU FEB 20 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF
DEESON TO 14 MILES WEST OF SCOTT AT 348 PM CST...MOVING EAST AT 45
MPH.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3399 9065 3398 9044 3357 9086 3359 9114
3367 9123 3371 9118 3367 9111 3368 9103
3370 9112 3377 9115 3378 9099 3384 9108
3393 9102 3396 9109 3401 9102 3396 9098
3402 9099 3404 9089 3412 9089 3413 9066
TIME...MOT...LOC 2148Z 273DEG 38KT 3410 9080 3366 9128
MRMSpecial weather statement, Feb 20, 4:27 PM CST, 39 minutes before
MSZ073-202255-
LAMAR MS-
427 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM MOVING THROUGH NORTHERN LAMAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 10 MILES SOUTHWEST OF SUMRALL AT 426 PM CST...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3123 8966 3140 8965 3143 8961 3143 8946
3135 8945 3134 8937 3118 8961
TIME...MOT...LOC 2226Z 229DEG 29KT 3131 8960
BYBSpecial weather statement, Feb 20, 4:37 PM CST, 29 minutes before
MSZ056-057-065-066-202320-
SMITH MS-JONES MS-JASPER MS-COVINGTON MS-
437 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST THU FEB 20 2014
...STRONG THUNDERSTORM JUST SOUTH OF TAYLORSVILLE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF TAYLORSVILLE AT 437 PM
CST...MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COVINGTON...JASPER...NORTHWESTERN JONES AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3163 8948 3175 8964 3223 8922 3222 8910
3212 8895
TIME...MOT...LOC 2237Z 219DEG 36KT 3176 8949
BYBSpecial weather statement, Feb 20, 4:45 PM CST, 21 minutes before
ARZ074-075-LAZ007>009-202315-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA-
445 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CST THU FEB 20 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM PARKDALE TO 6 MILES
SOUTH OF JONES AT 446 PM CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND
NORTHERN WEST CARROLL...NORTHERN EAST CARROLL AND NORTHEASTERN
MOREHOUSE PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3320 9158 3320 9108 3313 9109 3313 9115
3315 9117 3313 9120 3311 9120 3306 9112
3294 9121 3290 9118 3290 9115 3293 9113
3298 9114 3299 9111 3297 9108 3296 9108
3280 9117 3280 9174
TIME...MOT...LOC 2246Z 270DEG 36KT 3312 9150 3288 9159
MRMSpecial weather statement, Feb 20, 4:50 PM CST, 16 minutes before
MSZ018-202335-
BOLIVAR MS-
450 PM CST THU FEB 20 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CST THU FEB 20 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 21 MILES SOUTHWEST OF ROSEDALE AT
450 PM CST...MOVING NORTHEAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3377 9072 3363 9115 3367 9123 3371 9118
3367 9111 3368 9103 3371 9107 3370 9112
3373 9115 3377 9115 3378 9099 3384 9108
3393 9102 3396 9109 3400 9103 3396 9098
3403 9099 3403 9089
TIME...MOT...LOC 2250Z 231DEG 38KT 3371 9127
MRMThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:08 PM CST | Special Weather Statement | JAN | Bolivar, Issaquena, Leflore, Sharkey, Sunflower, Washington | 67 min |
| Feb 20, 3:33 PM CST | Special Weather Statement | JAN | Bolivar | 32 min |
| Feb 20, 3:47 PM CST | Special Weather Statement | JAN | Bolivar | 33 min |
| Feb 20, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 54 min |
| Feb 20, 4:27 PM CST | Special Weather Statement | JAN | Lamar | 28 min |
| Feb 20, 4:37 PM CST | Special Weather Statement | JAN | Jasper | 43 min |
| Feb 20, 4:50 PM CST | Special Weather Statement | JAN | Bolivar | 45 min |
| Feb 20, 5:11 PM CST | Special Weather Statement | JAN | Washington | 29 min |
| Feb 20, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Feb 20, 5:19 PM CST | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Feb 20, 5:27 PM CST | Special Weather Statement | JAN | Newton | 38 min |
| Feb 20, 5:39 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Leflore, Sunflower | 51 min |
| Feb 20, 5:45 PM CST | Tornado Warning | JAN | Jones | 30 min |
| Feb 20, 5:48 PM CST | Special Weather Statement | JAN | Lauderdale | 47 min |
| Feb 20, 5:52 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 53 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.